If you need an accessible version of this item please contact JSTOR User Support

Proving Theorems of the Second Order Lambek Calculus in Polynomial Time

Erik Aarts
Studia Logica: An International Journal for Symbolic Logic
Vol. 53, No. 3 (Aug., 1994), pp. 373-387
Published by: Springer
Stable URL: http://www.jstor.org/stable/20015731
Page Count: 15
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Proving Theorems of the Second Order Lambek Calculus in Polynomial Time
Preview not available

Abstract

In the Lambek calculus of order 2 we allow only sequents in which the depth of nesting of implications is limited to 2. We prove that the decision problem of provability in the calculus can be solved in time polynomial in the length of the sequent. A normal form for proofs of second order sequents is defined. It is shown that for every proof there is a normal form proof with the same axioms. With this normal form we can give an algorithm that dècides provability of sequents in polynomial time.

Page Thumbnails

  • Thumbnail: Page 
[373]
    [373]
  • Thumbnail: Page 
374
    374
  • Thumbnail: Page 
375
    375
  • Thumbnail: Page 
376
    376
  • Thumbnail: Page 
377
    377
  • Thumbnail: Page 
378
    378
  • Thumbnail: Page 
379
    379
  • Thumbnail: Page 
380
    380
  • Thumbnail: Page 
381
    381
  • Thumbnail: Page 
382
    382
  • Thumbnail: Page 
383
    383
  • Thumbnail: Page 
384
    384
  • Thumbnail: Page 
385
    385
  • Thumbnail: Page 
386
    386
  • Thumbnail: Page 
387
    387